Title: Box-cox transformations and heavy-tailed distributions
Authors: Teugels, Jozef ×
Vanroelen, Giovanni #
Issue Date: 2004
Publisher: Applied Probability Trust
Series Title: Journal of Applied Probability vol:41A pages:213-227
Abstract: It is a stylized fact that estimators in extreme-value theory suffer from serious bias. Moreover, graphical representations of extremal data often show erratic behaviour. In the statistical literature it is advised to use a Box-Cox transformation ill order to make data more suitable for statistical analysis. We provide some of the theoretical background to see the effect of such transformations and to investigate under what circumstances they might be helpful.
ISSN: 0021-9002
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Statistics Section
Mathematics - miscellaneous
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science